MAUDE Adverse Event Report: CATH TEMPO 5F PIG 65CM 5SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CATH TEMPO 5F PIG 65CM 5SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17983341 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, they twisted when removing the 5f 65cm 5 side holes (sh) tempo pigtail angiographic catheter and was very difficult to remove.The catheter was twisted during manipulation.The catheter was noted to be kinked/folded at the time of the "twist" of the catheter.There was no reported patient injury and the patient recovered.The event did not result in a clinically relevant increase in the duration of the procedure; the procedure was increased by less than 5 minutes.The event did not cause a condition that requires hospitalization or a significant extension of an existing hospitalization.The user was very experienced with the device and the procedure.A pigtail catheter was used on an unknown aortic stent graft.The target vessel was the aorta with right femoral access with ipsilateral approach.There was no vessel calcification, tortuosity, stenosis, angulation, or bifurcation at the target site nor at the access site.The device was not used for a cto.There was no problem setting up.The device has been stored and prepared in accordance with the instructions for use (ifu).There were no difficulties in the preparation of the device.The other devices used with the product did not bend or twist at any time.There was no difficulties there difficulty tracking through the vasculature.Other procedural details were requested but are unknown, unavailable, or not applicable.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: d9, g3, g6, h1, h2, h3, and h10.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3, h6, and h10.Complaint conclusion: as reported, they twisted when removing the 5f 65cm 5 side holes (sh) tempo pigtail angiographic catheter and was very difficult to remove.The catheter was twisted during manipulation.The catheter was noted to be kinked/folded at the time of the "twist" of the catheter.There was no reported patient injury and the patient recovered.The event did not result in a clinically relevant increase in the duration of the procedure; the procedure was increased by less than 5 minutes.The event did not cause a condition that requires hospitalization or a significant extension of an existing hospitalization.The user was very experienced with the device and the procedure.A pigtail catheter was used on an unknown aortic stent graft.The target vessel was the aorta with right femoral access with ipsilateral approach.There was no vessel calcification, tortuosity, stenosis, angulation, or bifurcation at the target site nor at the access site.The device was not used for a cto.There was no problem setting up.The device has been stored and prepared in accordance with the instructions for use (ifu).There were no difficulties in the preparation of the device.The other devices used with the product did not bend or twist at any time.There was no difficulties difficulty tracking through the vasculature.Other procedural details were requested but are unknown, unavailable, or not applicable.One non-sterile tempo diagnostic pigtail catheter (cath tempo 5f pig 65cm 5s) was received for analysis.During visual inspection, a twisted condition was found approximately at 6cm from distal tip.No other anomalies were observed during the analysis.Dimensional analysis was performed to verify the correct catheter outer diameter (od) and inner diameter (id), measurements were taken near the affected area.Dimensional analysis results were found within specification.A product history record (phr) review of lot 17983341 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer as "catheter (body/shaft) - withdrawal difficulty¿ was not confirmed since due to the nature of the complaint it could not be properly evaluated.The failure reported by the customer as "catheter (body/shaft) - kinked/bent - in-patient¿ was confirmed since a twisted condition was found on the body of the unit.Dimensional analysis was performed and it was found within specification.Nonetheless, the condition found on the unit could not be conclusively determined during the analysis.Procedural and/or handling factors might have contributed to the reported event.Per the instructions for use (ifu), which is not intended as a mitigation of risk, ¿exposure to temperatures above 54c (130f) may damage the catheter.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.Exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters: straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.¿ neither the phr nor the analysis results suggests that the failure experienced by the customer could be related to the manufacturing process.No actions will be taken.

Brand Name
CATH TEMPO 5F PIG 65CM 5SH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key11483290
Report Number9616099-2021-04335
Device Sequence Number3412674
Product Code DQO
UDI-Device Identifier20705032008294
UDI-Public20705032008294
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberN/A
Device Catalogue Number451503V5
Device Lot Number17983341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer03/31/2021
04/28/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date04/26/2021
05/04/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN STENT